Date: 08-13-2007, 10:53 PM (1 of 1)
Hi everyone. This forum is so nice not only for the great wealth of sewing knowledge but the wonderful sisterhood of sharing our medical knowledge.
Hoping to hear from a few of you. I am 55, post menopausal (about 2 years into post menopause). Luckily no major symptoms like hot flashes and night sweats but I am now getting vaginal dryness.
Earlier in July, I had some light bleeding which I was sure was the result of using a shower gel that just irritated everything. Normally do not use scented products but I had a coupon - you know how that goes - and tried some Oil of Olay shower gel that was scented. I was not smart and used it full strength and remember some itching and a little burning and then had the spotting.
Told my primary doctor and of course she said I had to go in for a check with the gynocologist. I went, and this doctor seemed puzzled why I came in. As I told her, the symptoms went away when I stopped using the gel. She still said she wanted to sample my uterine lining, did so and the results came back normal. She said the lining cells were fine and probably I had thin lining at this point and still wants me to come in for probe type test to check the uterus.
In the meantime, she prescribed Premarin cream for "atropic vaginitis" in other words, to help repair the vaginal tissue that was probably delicate. I filled the prescription only to realize this was the estrogen product they made form horse urine. I was kind of turned off by that, sent her an email and asked for another idea and after some going back and forth, she finally prescribed an estradiol cream. I went to Women's International Pharmacy for some advice on what to choose. Did not want a potent estrogen product and wanted the most bio identical and mildest version of estrogen, at least to start with.
Sorry for the long email but would like to hear from those of you who have used the estrogen type vaginal creams. I hear that they take a little while to take effect. Did you find that they helped? I am sure that the spotting was from vaginal irritation. I have a friend who is about 10 yrs old than I am, and she said she and her girlfriends all had spotting off and on until things setttled down for them.
Thanks and hope to hear from you who have tried the cream! Joyce
Member since: 05-03-2002
Total posts: 83
Visit Sew Whats Up for the latest sewing and quilting tips and discussions.
This page was originally located on Sew Whats New (www.sew-whats-new.com) at http://www.sew-whats-new.com/vb/archive/index.php/t-23082.html
Sew Whats Up is hosted by ZenSoft